Alert archive / California / Winter Storm Warnings in 2011

Winter Storm Warning 13, NWS Hanford, CA

December 11, 2011

NWS Hanford, CA issued this winter storm warning at Dec 11, 2011, 2:13 PM PST. It took effect at Dec 12, 2011, 10:00 AM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 11, 2011, 2:13 PM PST (22:13 UTC)
In effect from
Dec 12, 2011, 10:00 AM PST
Expired
Dec 13, 2011, 8:48 AM PST
In force
23 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WWUS46 KHNX 112213
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
213 PM PST SUN DEC 11 2011

...WINTER STORM WARNING IN EFFECT FOR THE KERN COUNTY MOUNTAINS...

.A COLD WINTER STORM SYSTEM WILL AFFECT SOUTHERN CALIFORNIA FROM
MONDAY THROUGH TUESDAY MORNING. HEAVY SNOWFALL WILL BE LIKELY OVER
THE KERN COUNTY MOUNTAINS...INCLUDING THE INTERSTATE 5 AND HIGHWAY
58 CORRIDORS...AT THE GRAPEVINE AND TEHACHAPI PASSES. COLD
TEMPERATURES AND PERIODS OF HEAVY SNOWFALL WILL CREATE HAZARDOUS
TRAVEL CONDITIONS THROUGH EARLY TUESDAY.

CAZ095-120615-
/O.UPG.KHNX.WS.A.0016.111212T1500Z-111213T0800Z/
/O.NEW.KHNX.WS.W.0013.111212T1800Z-111213T1800Z/
KERN COUNTY MOUNTAINS-
213 PM PST SUN DEC 11 2011

...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 10 AM PST
TUESDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM
WARNING ABOVE 3500 FEET FOR HEAVY SNOW... WHICH IS IN EFFECT FROM
10 AM MONDAY TO 10 AM PST TUESDAY FOR THE KERN COUNTY MOUNTAINS.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT FOR THE KERN COUNTY
MOUNTAINS.

* SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 5000 FEET. 1 TO 3 
  INCHES ALONG THE INTERSTATE 5 AND HIGHWAY 58 PASSES. SNOW 
  LEVELS AROUND 5000 FEET BUT MAY LOWER TO 3500 FEET BY MONDAY 
  NIGHT.

* TIMING: THE HEAVIEST SNOW IS EXPECTED TO OCCUR MONDAY 
  AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: TEHACHAPI...FRAZIER PARK...LEBEC...PINE
  MOUNTAIN CLUB

* WINDS: HIGH WINDS ARE NOT EXPECTED WITH THIS STORM ALTHOUGH
  OCCASIONAL GUSTS TO 45 MPH ARE POSSIBLE.

* IMPACTS: BUSY TRAVEL CORRIDORS ARE EXPECTED TO BE IMPACTED BY 
  WINTRY WEATHER AND COLD TEMPERATURES...INCLUDING I-5 AND 
  HIGHWAYS 58 AND 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AMOUNTS OF SNOW ARE
EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. 

&&

$$

MV

WEATHER.GOV/HANFORD
6 follow-up statements
770 
WWUS46 KHNX 120507
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
907 PM PST SUN DEC 11 2011

...WINTER STORM WARNING IN EFFECT FOR THE KERN COUNTY MOUNTAINS...

.A COLD WINTER STORM SYSTEM WILL AFFECT SOUTHERN CALIFORNIA FROM
MONDAY THROUGH TUESDAY MORNING. HEAVY SNOWFALL WILL BE LIKELY
OVER THE KERN COUNTY MOUNTAINS...INCLUDING THE INTERSTATE 5 AND
HIGHWAY 58 CORRIDORS...AT THE GRAPEVINE AND TEHACHAPI PASSES.
COLD TEMPERATURES AND PERIODS OF HEAVY SNOWFALL WILL CREATE
HAZARDOUS TRAVEL CONDITIONS THROUGH EARLY TUESDAY.

CAZ095-121300-
/O.CON.KHNX.WS.W.0013.111212T1800Z-111213T1800Z/
KERN COUNTY MOUNTAINS-
907 PM PST SUN DEC 11 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO
10 AM PST TUESDAY ABOVE 3500 FEET...

A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM
10 AM MONDAY TO 10 AM PST TUESDAY FOR THE KERN COUNTY MOUNTAINS. 

* SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 5000 FEET. 1 TO 4 INCHES
  ALONG THE INTERSTATE 5 AND HIGHWAY 58 PASSES. SNOW LEVELS AROUND
  5000 FEET MONDAY BUT MAY LOWER TO 3000 FEET BY LATE MONDAY
  NIGHT. 

* TIMING: THE HEAVIEST SNOW IS EXPECTED TO OCCUR MONDAY 
  AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: TEHACHAPI...FRAZIER PARK...LEBEC...PINE 
  MOUNTAIN CLUB

* WINDS: HIGH WINDS ARE NOT EXPECTED WITH THIS STORM ALTHOUGH 
  OCCASIONAL GUSTS TO 45 MPH ARE POSSIBLE.

* IMPACTS: BUSY TRAVEL CORRIDORS ARE EXPECTED TO BE IMPACTED BY 
  WINTRY WEATHER AND COLD TEMPERATURES...INCLUDING I-5 AND 
  HIGHWAYS 58 AND 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AMOUNTS OF SNOW ARE
EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

JMB

WEATHER.GOV/HANFORD
165 
WWUS46 KHNX 121110
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
310 AM PST MON DEC 12 2011

...WINTER STORM WARNING IN EFFECT FOR THE KERN COUNTY MOUNTAINS...
...WINTER WEATHER ADVISORY FOR SNOW ABOVE 2500 FEET IN THE KERN COUNTY
DESERT...

.A COLD WINTER STORM SYSTEM WILL AFFECT SOUTHERN CALIFORNIA FROM
TODAY THROUGH TUESDAY MORNING. HEAVY SNOWFALL WILL BE LIKELY OVER
THE KERN COUNTY MOUNTAINS...INCLUDING THE INTERSTATE 5 AND HIGHWAY
58 CORRIDORS...AT THE GRAPEVINE AND TEHACHAPI PASSES. THE AIRMASS
WILL BE COLD ENOUGH FOR SNOW OVER THE KERN COUNTY DESERT AT
ELEVATIONS GENERALLY ABOVE 2500 FEET IN ELEVATION BEGINNING LATER
THIS EVENING. COLD TEMPERATURES AND PERIODS OF HEAVY SNOWFALL WILL
CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH EARLY TUESDAY.

CAZ095-121915-
/O.EXT.KHNX.WS.W.0013.111212T1800Z-111213T2000Z/
KERN COUNTY MOUNTAINS-
310 AM PST MON DEC 12 2011

...WINTER STORM WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO
NOON PST TUESDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING
TO NOON PST TUESDAY FOR THE KERN COUNTY MOUNTAINS. 

* SNOW ACCUMULATIONS: GENERALLY 6 TO 10 INCHES ABOVE 5000 FEET
  WITH SOUTH FACING SLOPES RECEIVING AT MUCH AS 18 INCHES. ALONG
  THE HEAVILY TRAVELED INTERSTATE 5 AND HIGHWAY 58 CORRIDORS 3 TO
  7 INCHES AT PASS LEVEL. LIGHTER SNOW AMOUNTS WILL FALL DOWN TO
  ELEVATIONS AROUND 2500 FEET BY LATE TONIGHT AFFECTING THE KERN
  RIVER VALLEY. 

* TIMING: SNOW WILL DEVELOP THIS MORNING WITH THE HEAVIEST SNOW
  OCCURRING THIS AFTERNOON AND OVERNIGHT.

* LOCATIONS INCLUDE: FRAZIER PARK...TEHACHAPI...BEAR VALLEY
  SPRINGS...LAKE ISABELLA...WOFFORD HEIGHTS...KERNVILLE.

* WINDS: HIGH WINDS ARE NOT EXPECTED WITH THIS STORM ALTHOUGH 
  OCCASIONAL GUSTS TO 45 MPH ARE POSSIBLE.

* IMPACTS: BUSY TRAVEL CORRIDORS ARE EXPECTED TO BE IMPACTED BY 
  WINTRY WEATHER AND COLD TEMPERATURES...INCLUDING I-5 AND 
  HIGHWAYS 58 AND 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AMOUNTS OF SNOW ARE
EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

CAZ098-099-121915-
/O.NEW.KHNX.WW.Y.0020.111213T0600Z-111213T2000Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
310 AM PST MON DEC 12 2011

...WINTER WEATHER ADVISORY FOR SNOW IN EFFECT FROM 10 PM THIS
EVENING TO NOON PST TUESDAY FOR ELEVATIONS AT OR ABOVE 2500
FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO NOON PST TUESDAY FOR THE KERN COUNTY DESERTS AT
ELEVATIONS AT OR ABOVE 2500 FEET.

* SNOW ACCUMULATIONS: FROM JUST A DUSTING AT LOWEST ELEVATIONS TO
  AS MUCH AS 6-10 INCHES ALONG THE SOUTH FACING SLOPES OF THE EL
  PASO MOUNTAINS. MAJOR POPULATIONS CENTERS SUCH AS
  RIDGECREST...CALIFORNIA CITY AND ROSAMOND WILL SEE SNOW AMOUNTS
  RANGING FROM 1-4 INCHES. 

* ELEVATION: ACCUMULATING SNOW AT OR ABOVE 2500 FEET. A SLUSHY MIX
  OF RAIN AND SNOW DOWN TO LOWEST ELEVATIONS NEAR 2000 FEET. 

* TIMING: RAIN TURNING TO SNOW THIS EVENING...CONTINUING OVERNIGHT
  INTO TUESDAY MORNING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST

* WINDS: TURNING TO NORTHEAST AND INCREASING TO 10 TO 20 MPH OVERNIGHT
  TONIGHT.

* IMPACTS:TRAVEL ALONG ALL HIGHWAYS WILL BE AFFECTED BY SNOW. THE
  HEAVIEST SNOW WILL FALL ALONG HIGHWAYS 14 AND 395 NORTH OF RED
  ROCK CANYON AND NEAR RANDSBURG. ANY SNOWFALL ON ROUTES INTO
  EDWARDS AIR FORCE BASE AND CHINA LAKE MAY CAUSE TRAFFIC DELAYS
  OR CLOSURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
214 
WWUS46 KHNX 121906
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1106 AM PST MON DEC 12 2011

...WINTER STORM WARNING IN EFFECT FOR THE KERN COUNTY MOUNTAINS...
...WINTER WEATHER ADVISORY FOR SNOW ABOVE 2500 FEET IN THE KERN
COUNTY DESERT...

.A COLD WINTER STORM SYSTEM WILL AFFECT SOUTHERN CALIFORNIA
THROUGH TUESDAY MORNING. HEAVY SNOWFALL WILL CONTINUE OVER THE KERN
COUNTY MOUNTAINS...INCLUDING THE INTERSTATE 5 AND HIGHWAY 58
CORRIDORS...AT THE GRAPEVINE AND TEHACHAPI PASSES. THE AIRMASS
WILL BE COLD ENOUGH FOR SNOW OVER THE KERN COUNTY DESERT AT
ELEVATIONS GENERALLY ABOVE 2500 FEET IN ELEVATION BEGINNING LATE
THIS EVENING. COLD TEMPERATURES AND PERIODS OF HEAVY SNOWFALL WILL
CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH EARLY TUESDAY.

CAZ095-130200-
/O.CON.KHNX.WS.W.0013.000000T0000Z-111213T2000Z/
KERN COUNTY MOUNTAINS-
1106 AM PST MON DEC 12 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TUESDAY
FOR THE KERN COUNTY MOUNTAINS. 

* SNOW ACCUMULATIONS: GENERALLY 6 TO 10 INCHES ABOVE 5000 FEET 
  WITH SOUTH FACING SLOPES RECEIVING AT MUCH AS 18 INCHES. 
  ALONG THE HEAVILY TRAVELED INTERSTATE 5 AND HIGHWAY 58 
  CORRIDORS 3 TO 7 INCHES AT PASS LEVEL. LIGHTER SNOW AMOUNTS 
  WILL FALL DOWN TO ELEVATIONS AROUND 2500 FEET BY LATE 
  TONIGHT AFFECTING THE KERN RIVER VALLEY.

* TIMING: SNOW WILL CONTINUE TO DEVELOP THIS AFTERNOON WITH THE
  HEAVIEST SNOW OCCURRING THIS EVENING AND OVERNIGHT.

* LOCATIONS INCLUDE: FRAZIER PARK...TEHACHAPI...BEAR VALLEY
  SPRINGS...LAKE ISABELLA...WOFFORD HEIGHTS...KERNVILLE.

* WINDS: HIGH WINDS ARE NOT EXPECTED WITH THIS STORM ALTHOUGH 
  OCCASIONAL GUSTS TO 45 MPH ARE POSSIBLE.

* IMPACTS: BUSY TRAVEL CORRIDORS ARE EXPECTED TO BE IMPACTED BY 
  WINTRY WEATHER AND COLD TEMPERATURES...INCLUDING I-5 AND 
  HIGHWAYS 58 AND 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AMOUNTS OF SNOW ARE
EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

CAZ098-099-130200-
/O.CON.KHNX.WW.Y.0020.111213T0600Z-111213T2000Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
1106 AM PST MON DEC 12 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO NOON PST TUESDAY FOR ELEVATIONS AT OR ABOVE 2500
FEET...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO NOON PST TUESDAY FOR THE KERN COUNTY DESERTS AT
ELEVATIONS AT OR ABOVE 2500 FEET.

* SNOW ACCUMULATIONS: FROM JUST A DUSTING AT LOWEST ELEVATIONS 
  TO AS MUCH AS 6-10 INCHES ALONG THE SOUTH FACING SLOPES OF 
  THE EL PASO MOUNTAINS. MAJOR POPULATIONS CENTERS SUCH AS 
  RIDGECREST... CALIFORNIA CITY AND ROSAMOND WILL SEE SNOW 
  AMOUNTS RANGING FROM 1-4 INCHES.

* ELEVATION: ACCUMULATING SNOW AT OR ABOVE 2500 FEET. A SLUSHY MIX
  OF RAIN AND SNOW DOWN TO LOWEST ELEVATIONS NEAR 2000 FEET. 

* TIMING: RAIN TURNING TO SNOW THIS EVENING...CONTINUING
  OVERNIGHT INTO TUESDAY MORNING. 

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST 

* WINDS: TURNING TO NORTHEAST AND INCREASING TO 10 TO 20 MPH
  OVERNIGHT TONIGHT. 

* IMPACTS: TRAVEL ALONG ALL HIGHWAYS WILL BE AFFECTED BY SNOW. 
  THE HEAVIEST SNOW WILL FALL ALONG HIGHWAYS 14 AND 395 NORTH 
  OF RED ROCK CANYON AND NEAR RANDSBURG. ANY SNOWFALL ON 
  ROUTES INTO EDWARDS AIR FORCE BASE AND CHINA LAKE MAY CAUSE 
  TRAFFIC DELAYS OR CLOSURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

DS

WEATHER.GOV/HANFORD
090 
WWUS46 KHNX 130157
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
557 PM PST MON DEC 12 2011

...WINTER STORM WARNING IN EFFECT FOR THE KERN COUNTY MOUNTAINS...
...WINTER WEATHER ADVISORY FOR SNOW ABOVE 2500 FEET IN THE KERN
COUNTY DESERT...

.A COLD WINTER STORM SYSTEM WILL CONTINUE TO AFFECT SOUTHERN
CALIFORNIA THROUGH TUESDAY MORNING. HEAVY SNOWFALL WILL CONTINUE
OVER THE KERN COUNTY MOUNTAINS...INCLUDING THE INTERSTATE 5 AND
HIGHWAY 58 CORRIDORS...AT THE GRAPEVINE AND TEHACHAPI PASSES. THE
AIRMASS WILL BE COLD ENOUGH FOR SNOW OVER THE KERN COUNTY DESERT
AT ELEVATIONS GENERALLY ABOVE 2500 FEET IN ELEVATION BEGINNING
LATER THIS EVENING. COLD TEMPERATURES AND PERIODS OF HEAVY SNOWFALL
WILL CREATE HAZARDOUS TRAVEL CONDITIONS THROUGH EARLY TUESDAY.

CAZ095-131200-
/O.CON.KHNX.WS.W.0013.000000T0000Z-111213T2000Z/
KERN COUNTY MOUNTAINS-
557 PM PST MON DEC 12 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TUESDAY
FOR THE KERN COUNTY MOUNTAINS. 

* SNOW ACCUMULATIONS: GENERALLY 6 TO 10 INCHES ABOVE 5000 FEET 
  WITH SOUTH FACING SLOPES RECEIVING AT MUCH AS 18 INCHES. 
  ALONG THE HEAVILY TRAVELED INTERSTATE 5 AND HIGHWAY 58 
  CORRIDORS 3 TO 7 INCHES AT PASS LEVEL. LIGHTER SNOW AMOUNTS 
  WILL FALL DOWN TO ELEVATIONS AROUND 2500 FEET BY LATE 
  TONIGHT AFFECTING THE KERN RIVER VALLEY.

* TIMING: SNOW WILL CONTINUE TO DEVELOP AND SNOW LEVELS WILL LOWER
  THROUGHOUT THE EVENING AND OVERNIGHT.

* LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA

* WINDS: HIGH WINDS ARE NOT EXPECTED WITH THIS STORM ALTHOUGH 
  OCCASIONAL GUSTS TO 45 MPH ARE POSSIBLE.

* IMPACTS: BUSY TRAVEL CORRIDORS ARE EXPECTED TO BE IMPACTED BY 
  WINTRY WEATHER AND COLD TEMPERATURES...INCLUDING I-5 AND 
  HIGHWAYS 58 AND 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AMOUNTS OF SNOW ARE
EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

CAZ098-099-131200-
/O.CON.KHNX.WW.Y.0020.111213T0600Z-111213T2000Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
557 PM PST MON DEC 12 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO NOON PST TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO NOON PST TUESDAY FOR THE KERN COUNTY DESERTS. 

* SNOW ACCUMULATIONS: FROM JUST A DUSTING AT LOWEST ELEVATIONS TO
  AS MUCH AS 6-10 INCHES ALONG THE SOUTH FACING SLOPES OF THE EL
  PASO MOUNTAINS. MAJOR POPULATION CENTERS SUCH AS RIDGECREST...
  CALIFORNIA CITY AND ROSAMOND WILL SEE SNOW AMOUNTS RANGING FROM
  1-4 INCHES.

* ELEVATION: ACCUMULATING SNOW AT OR ABOVE 2500 FEET. A SLUSHY MIX
  OF RAIN AND SNOW DOWN TO LOWEST ELEVATIONS NEAR 2000 FEET. 

* TIMING: RAIN TURNING TO SNOW THIS EVENING...CONTINUING 
  OVERNIGHT INTO TUESDAY MORNING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST 

* WINDS: TURNING TO NORTHEAST AND INCREASING TO 10 TO 20 MPH 
  OVERNIGHT TONIGHT.

* IMPACTS: TRAVEL ALONG ALL HIGHWAYS WILL BE AFFECTED BY SNOW. 
  THE HEAVIEST SNOW WILL FALL ALONG HIGHWAYS 14 AND 395 NORTH 
  OF RED ROCK CANYON AND NEAR RANDSBURG. ANY SNOWFALL ON 
  ROUTES INTO EDWARDS AIR FORCE BASE AND CHINA LAKE MAY CAUSE 
  TRAFFIC DELAYS OR CLOSURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$


WEATHER.GOV/HANFORD
787 
WWUS46 KHNX 131142
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
342 AM PST TUE DEC 13 2011

...WINTER STORM WARNING IN EFFECT FOR THE KERN COUNTY MOUNTAINS...
...WINTER WEATHER ADVISORY FOR SNOW ABOVE 2500 FEET IN THE KERN
COUNTY DESERT...

.A COLD WINTER STORM SYSTEM WILL CONTINUE TO AFFECT SOUTHERN
CALIFORNIA THROUGH THIS MORNING. HEAVY SNOWFALL WILL CONTINUE
OVER THE KERN COUNTY MOUNTAINS...INCLUDING THE INTERSTATE 5 AND
HIGHWAY 58 CORRIDORS...AT THE GRAPEVINE AND TEHACHAPI PASSES. COLD
TEMPERATURES AND PERIODS OF HEAVY SNOWFALL WILL CONTINUE TO CREATE
HAZARDOUS TRAVEL CONDITIONS THROUGH THE MORNING.

CAZ095-132000-
/O.CON.KHNX.WS.W.0013.000000T0000Z-111213T2000Z/
KERN COUNTY MOUNTAINS-
342 AM PST TUE DEC 13 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY FOR
THE KERN COUNTY MOUNTAINS. 

* SNOW ACCUMULATIONS: GENERALLY 6 TO 10 INCHES ABOVE 5000 FEET
  WITH SOUTH FACING SLOPES RECEIVING AT MUCH AS 18 INCHES. ALONG
  THE HEAVILY TRAVELED INTERSTATE 5 AND HIGHWAY 58 CORRIDORS 3 TO
  7 INCHES AT PASS LEVEL. LIGHTER SNOW AMOUNTS WILL FALL DOWN TO
  ELEVATIONS AROUND 2500 FEET THROUGH THE MORNING AFFECTING THE
  KERN RIVER VALLEY.

* TIMING: SNOW WILL CONTINUE TO DEVELOP AND SNOW LEVELS WILL LOWER
  THROUGH THE MORNING.

* LOCATIONS INCLUDE: TEHACHAPI...LAKE ISABELLA

* WINDS: HIGH WINDS ARE NOT EXPECTED WITH THIS STORM ALTHOUGH 
  OCCASIONAL GUSTS TO 45 MPH ARE POSSIBLE.

* IMPACTS: BUSY TRAVEL CORRIDORS ARE EXPECTED TO BE IMPACTED BY
  WINTRY WEATHER AND COLD TEMPERATURES...INCLUDING INTERSTATE 5
  AND HIGHWAYS 58 AND 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AMOUNTS OF SNOW ARE
EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

CAZ098-099-132000-
/O.CON.KHNX.WW.Y.0020.000000T0000Z-111213T2000Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
342 AM PST TUE DEC 13 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY
FOR THE KERN COUNTY DESERTS. 

* SNOW ACCUMULATIONS: FROM JUST A DUSTING AT LOWEST ELEVATIONS TO
  AS MUCH AS 6 TO 10 INCHES ALONG THE SOUTH FACING SLOPES OF THE
  EL PASO MOUNTAINS. MAJOR POPULATION CENTERS SUCH AS
  RIDGECREST...CALIFORNIA CITY AND ROSAMOND WILL SEE SNOW AMOUNTS
  RANGING FROM 1 TO 4 INCHES.

* ELEVATION: ACCUMULATING SNOW AT OR ABOVE 2500 FEET. A SLUSHY MIX
  OF RAIN AND SNOW DOWN TO LOWEST ELEVATIONS NEAR 2000 FEET.

* TIMING: RAIN AND SNOW CONTINUING THIS MORNING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST 

* WINDS: NORTHEAST 10 TO 20 MPH.

* IMPACTS: TRAVEL ALONG ALL HIGHWAYS WILL BE AFFECTED BY SNOW. 
  THE HEAVIEST SNOW WILL FALL ALONG HIGHWAYS 14 AND 395 NORTH 
  OF RED ROCK CANYON AND NEAR RANDSBURG. ANY SNOWFALL ON 
  ROUTES INTO EDWARDS AIR FORCE BASE AND CHINA LAKE MAY CAUSE 
  TRAFFIC DELAYS OR CLOSURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WP

WEATHER.GOV/HANFORD
319 
WWUS46 KHNX 131648
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
848 AM PST TUE DEC 13 2011

CAZ095-131800-
/O.CAN.KHNX.WS.W.0013.000000T0000Z-111213T2000Z/
KERN COUNTY MOUNTAINS-
848 AM PST TUE DEC 13 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WINTER
STORM WARNING FOR THE KERN COUNTY MOUNTAINS. 

SCATTERED SHOWERS WILL LINGER THROUGH THIS AFTERNOON...BUT SNOW
ACCUMULATIONS ARE NOT EXPECTED. THEREFORE THE WINTER STORM WARNING
FOR THE KERN COUNTY MOUNTAINS HAS BEEN CANCELLED.

$$

CAZ098-099-131800-
/O.CAN.KHNX.WW.Y.0020.000000T0000Z-111213T2000Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
848 AM PST TUE DEC 13 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WINTER
WEATHER ADVISORY FOR THE KERN COUNTY DESERTS. 

SCATTERED SHOWERS WILL LINGER THROUGH THIS AFTERNOON...BUT SNOW
ACCUMULATIONS ARE NOT EXPECTED. THEREFORE THE WINTER WEATHER
ADVISORY FOR THE KERN COUNTY DESERTS HAS BEEN CANCELLED.

$$

DS

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 11, 10:12 AM PST, 4 hours 1 minute earlier.

Area forecast discussion, Dec 11, 10:12 AM PST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1012 AM PST SUN DEC 11 2011

.SYNOPSIS...
AN AREA OF LOW PRESSURE IS EXPECTED TO TRANSIT SOUTH ALONG THE COAST
BY TONIGHT, INCREASING CLOUDS AND CHANCES OF PRECIPITATION OVER
THE AREA THROUGH TUESDAY.

&&

.UPDATE...
SOME HIGH LEVEL CLOUDS CROSSING CENTRAL CALIFORNIA THIS MORNING.
CLOUDS SHOULD BE ON THE DECREASE THIS AFTERNOON AS MOISTURE MOVES
INTO NEVADA. STRONGER WESTERLIES WILL DEVELOP TODAY AS A STORM
SYSTEM DEVELOPS OFFSHORE. THIS SHOULD RESULT IN SLIGHTLY COOLER
HIGH TEMPERATURES FOR MUCH OF THE AREA. NO UPDATES PLANNED THIS
MORNING.

.DISCUSSION...MID AND HIGH LEVEL MOISTURE IS MOVING INTO THE AREA
THIS MORNING AS THE BIG PROTECTING RIDGE OF HIGH PRESSURE HEADS
WELL TO THE EAST. A COUPLE OF WEAK VORTICITY CENTERS ARE NOTED ON
WATER VAPOR IMAGERY WITH THE MAIN UPCOMING WEATHER FEATURE TAKING
SHAPE NEAR 35N/135W. FORECAST MODELS CONTINUE TO BE STEADFAST IN
DEVELOPING THIS SYSTEM INTO A CLOSED LOW AND THEN BRINGING IT
ONSHORE OVER SOUTHERN CALIFORNIA ON MONDAY NIGHT. IF THIS TRACK
PANS OUT THE MAIN THREAT OF PRECIPITATION WILL BE OVER THE
SOUTHERN PART OF THE FORECAST AREA, ESPECIALLY THE KERN COUNTY
MOUNTAIN AND DESERT AREAS. GIVEN THIS TRACK, THE SNOW LEVELS WILL
NEED TO BE CLOSELY MONITORED AS THE EASTERLY FLOW WILL USUALLY
ALLOW FOR COLD AIR ADVECTION AND THE DRYNESS OF THE AIRMASS IN THE
LOWER LEVELS COULD EASILY ALLOW FOR EVAPORATIVE PROCESSES TO DRIVE
THE SNOW LEVEL TO 2500 FEET OR LOWER. FORECAST SOUNDINGS WILL NEED
TO BE WATCHED CLOSELY IF FUTURE MODEL SOLUTIONS KEEP THE TRACK OF
THE LOW INTACT. AS FOR THE KERN COUNTY MOUNTAINS, THE WINTER STORM
WATCH LOOKS FINE AND IT WILL REMAIN IN EFFECT.

AGAIN THIS INCOMING SYSTEM WILL AFFECT MAINLY THE SOUTHERN PARTS
OF THE AREA AS THE VERY AMPLIFIED PATTERN IS NOT SUITED FOR WEST
TO EAST SYSTEMS. SHORTWAVE RIDGING IS THEN PROJECTED TO BUILD INTO
CALIFORNIA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH ANOTHER LOW
PRESSURE SYSTEM DROPPING SOUTHWARD INTO THE WEST ON THURSDAY.

GFS AND ECMWF MODELS DIFFER ON THE TRACK OF THE LOW HOWEVER
CENTRAL OR SOUTHERN CALIFORNIA IS A TARGET. I HAVE INCREASED POPS
TO SLIGHT CHANCE FOR THURSDAY AND FRIDAY. FORECAST MODELS DO AGREE
(AT LEAST AT THIS TIME) THAT THIS LOW WILL NOT EJECT EAST AND
RATHER SET UP OVER NORTHERN BAJA OR ARIZONA NEXT WEEKEND. COULD BE
WINDY AGAIN IF THIS PATTERN HOLDS OUT.

&&

.AVIATION...
IN THE SAN JOAQUIN VALLEY...AREAS OF MVFR IN HZ/BR. AREAS OF -SHRA
SPREADING EASTWARD ACROSS THE VALLEY 00Z-18Z MONDAY. VFR OVER
MOUNTAINS WITH AREAS OF MVFR CIGS AND LOCAL MOUNTAIN OBSCURATIONS IN
-RA/-SN DEVELOPING 00Z-18Z MONDAY. DESERT AREAS...VFR WITH AREAS OF
-RA/-SN 06Z-18Z MONDAY.

&&

.AIR QUALITY ISSUES...
ON SUNDAY DECEMBER 11 2011... UNHEALTHY FOR SENSITIVE GROUPS IN
KERN... KINGS AND TULARE COUNTIES.  FIREPLACE/WOOD STOVE BURNING
IS PROHIBITED IN FRESNO... KERN... KINGS... MADERA... MERCED AND
TULARE COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
CAZ095.

&&

PUBLIC...MV
AVN/FW...MENDENHALL
SYNOPSIS...PJ

WEATHER.GOV/HANFORD
Hazardous weather outlook, Dec 10, 3:30 PM PST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
330 PM PST SAT DEC 10 2011

CAZ095-112330-
KERN COUNTY MOUNTAINS-
330 PM PST SAT DEC 10 2011

...WINTER WEATHER...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINTER WEATHER CONDITIONS IS EXPECTED SUNDAY NIGHT THROUGH TUESDAY
MORNING. PLEASE SEE THE LATEST WINTER STORM WATCH ISSUED BY THE
NATIONAL WEATHER SERVICE OFFICE SAN JOAQUIN VALLEY HANFORD, CA
/WWUS46 KHNX/ OR /SFOWSWHNX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

JONES

In the hours before

Special weather statement, Dec 11, 2:00 PM PST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
200 PM PST SUN DEC 11 2011

CAZ089>099-120600-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
200 PM PST SUN DEC 11 2011

...RAIN AND MOUNTAIN SNOW POSSIBLE TONIGHT THROUGH MONDAY...

A LOW PRESSURE CENTER WILL MOVE ACROSS SOUTHERN CALIFORNIA DURING
THE NEXT FEW DAYS...BRINGING THE FIRST CHANCE OF MEASURABLE
PRECIPITATION TO THE CENTRAL CALIFORNIA INTERIOR IN NEARLY THREE
WEEKS. RAIN AND MOUNTAIN SNOW WILL BEGIN TO MOVE INTO THE AREA
LATE THIS EVENING...SPREADING EASTWARD OVERNIGHT. THE BEST CHANCE
OF PRECIPITATION WILL BE MONDAY AND MONDAY NIGHT BEFORE THE STORM
MOVES OUT OF THE AREA TO THE SOUTHEAST EARLY TUESDAY.

BECAUSE OF THE PATH OF THE STORM...MOST OF THE PRECIPITATION WILL
BE OVER KERN COUNTY...WITH LOWER AMOUNTS FURTHER NORTH. RAINFALL
IN THE SAN JOAQUIN VALLEY IS EXPECTED TO VARY FROM AROUND A TENTH
OF AN INCH NEAR BAKERSFIELD TO A FEW HUNDREDTHS SOUTH OF FRESNO.
AREAS FURTHER NORTH IN THE VALLEY MAY ONLY SEE A TRACE OF RAIN OR
NONE AT ALL.

SNOWFALL AMOUNTS WILL VARY FROM AS MUCH AS 8 INCHES OVER THE
HIGHER PEAKS IN THE KERN COUNTY MOUNTAINS...TO 3 INCHES IN TULARE
COUNTY. ONLY TRACE AMOUNTS OF SNOW ARE EXPECTED NORTH TOWARD
YOSEMITE NATIONAL PARK. SNOW LEVELS WILL START AT 4000
FEET...LOWERING TO 3500 FEET LATE MONDAY.

RAIN WILL SPREAD INTO KERN COUNTY DESERT AREAS MONDAY...WITH A
FEW TENTHS OF AN INCH POSSIBLE BY EARLY TUESDAY. SNOW WILL BE
MIXED WITH THE RAIN AT TIMES...WITH A FEW INCHES OF SNOW
ACCUMULATION POSSIBLE ABOVE 3500 FEET IN THE FOOTHILLS AND OVER
THE EL PASO AND RAND MOUNTAIN RANGES.

MENDENHALL

WEATHER.GOV/HANFORD

Nearby

Winter Storm Warnings in California, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.